Addiction: Substance Abuse Community
sex drive and oxy use
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

sex drive and oxy use

I've made other posts on here just joined last night and am def. working on a plan to quit. I have a question to other users, mostly males. Did you lose all of your sex drive after you got hooked on the pills. I'm talking oxy users. I haven't seemed to be able to have a good bedroom relatoinship with my wife for about the last nine months. I''ve been on the stuff for about 2 years now alot heavier this last year....Thanks for your help I just am wondering if I have another issue or if its just the pills.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
hey my husbadn and i have been on heavy oxy use for the past 2 yrs also an d his sex drive has been very low also we used to have sex at least once a week and now im lucky if we do once a month. i beklive it is due to the oxy use, but it doesnt affect my drive at all maybe its just in males, bc it sort of mellows u out so much u dont feel like having sex
Blank
Avatar_f_tn
All opiate meds have the side effect of lowered (or non-existant) sex drive.  I don't know if some (like Oxy) or worse than the others, but I imagine it's possible.  Makes sense that the stronger the med, the worse the side-effects.  Plus, I imagine, the more you use, the worse the problem is. I expereinced this too while I was on my DOC.  However, I'm 54 days clean, and the sex-drive returns in full swing once you quit; (and get through the worst of the physical w/d).  Also, sex is a lot more enjoyable and satisfying.  Just one of the many reasons to quit and get clean :)  I hope this helps.
Blank
271792_tn?1334983257
MedHelp has a forum that just may help you with this. Good Luck hun.....

http://www.medhelp.org/forums/show/119
Blank
407249_tn?1215354069
I know you mentioned mainly men but my husband and I are both on oxy, actually I am on my 3rd day clean!!  He is still on.  We were VERY active, been together 17 years+ and were VERY regular, at least every day.  Now we don't even sleep in the same room and not to get too personal but the big o, doesn't happen.  I was a multiple and now 0.  I can already feel it coming back.  I am going to let my hubby read your post because he denies it.  Just another axcuse to not get off, I think.  He will be using for 1 more month, hopefully.  As for your question, I think it is definate because nothing else changed in our relationship.  If you haven't stopped, it is a GREAT reason to get off.  I am looking forward to many happy nights now.......
Blank
Avatar_n_tn
Thanks for the replies. I am glad to hear that it will return. I was wondering if anyone on suboxone still has the repressed sexual drive. I am very seriously looking into the suboxone treatment and I think it will work for me.I have easy access to the oxy  and I need my own plan so I don't have to worry about going back to oxy because of withdraws. I have also looked up the local NA chapter and found meetings to go to after I start the treatment. I feeling so much better now that I have a plan and can do this and get my life back. I was feeling very hopless before because of how terrible the withdraws are and I miss work and everything else when I tried to quit. Mostly thanks to this site and what I have learned since I have read these posts.
Thanks everyone
Verdigo
Blank
1013208_tn?1256828331
NO...suboxone is still a narcotic and will have the same negative effect sexually.  

Look, I did the managed methadone treatment for pain for 4 years and after a month of methadone, the thought of having sex completely vanished.  I wasn't "high" like I was on the norcos but still, I had no interest in sex what so ever.  It wasn't just the lack of interest, it also induced ED in me.  Being married, that caused some real problems even though my wife knew the methadone caused it.  Viagra helped but there are concerns with heart conditions in some people so check with a medical expert first.  Of course once he takes the viagra, it's hard not to use the tools given to you (sorry).

If you are having those I-want-to-crawl-out-of-my-skin feelings, ask your doctor about clonidine.  It's a blood preasure medication but it also takes those horrible feelings away.  Not for anyone with low blood pressure as it lowers it but if you are a candidate for it, it is worth looking into.  It makes the whole withdrawal thing tolerable...and beware the suboxone.  Worst WD's I ever had.  The Clonidine helped tenfold.
Blank
Avatar_m_tn
I too had same problem, i abuses oxi 40's snorting for about 6 years, I HAVE 6 days clean and I have notice a difference with my wife all ready, so it does effect our pleasure centers in the mind.  I feel bad for people who have medical problems, but I on the other hand just plain abused them between 6 to 8 a day for no reason but to get away. All the best
Blank
Avatar_m_tn
I think the drugs just numb your body...so you don't feel anything anymore.  No more pain...but with that comes no more pleasure, or good feelings, like love, and self-esteem and things like that.  I think it just numbs every aspect of your life....including your wiener!  I had the same problem when I was abusing.  Got to where I couldn't hardly feel anything...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank